NSW Health on Friday issued a public health alert about high-dose MDMA, commonly known as ecstasy tablets, circulating in the community. The advisory was issued following the seizure of tablets – containing twice the average dosage of MDMA – by NSW Police. 

According to NSW Health, the high-dose MDMA tablets were “pink in colour, irregular shaped and marked with an Audi logo.”

 

“(The high-dose MDMA tablets) can cause severe agitation and paranoia, raised body temperature, seizures or fits, irregular heart rhythm and death,” Medical Director of the NSW Poisons Information Centre, Dr Darren Roberts, said in a statement. 

“While one MDMA tablet alone can cause life-threatening toxicity, the risk is greatly increased if high doses or multiple MDMA tablets are consumed over a short period, or if MDMA is consumed in combination with other stimulants, such as cocaine,” said Dr Roberts and asked anyone who felt unwell after consuming MDMA to call Triple Zero. 

Advertisement
“Importantly, look after your mates. If you feel unwell, or if your friend feels unwell, do something about it. Don’t ignore it. You won’t get into trouble for seeking medical care,” Dr Roberts added. 

Death, Serious Harm And Life-Long Complications

In its advisory, NSW Health said that MDMA or ecstasy tablets were often “poorly manufactured” and the current dose of the tablets circulating in NSW “varied by up to six-fold.”

Among the common effects to look out for after consuming MDMA include, “feeling really hot and sweaty, lightheadedness, rigid muscles (e.g. difficulty walking), confusion or agitation, racing pulse/heart, feeling aggressive, uncontrolled repetitive movements, vomiting, seizures, difficult to rouse / unconscious”.

NSW Health added that consumption of MDMA tablets had been linked to “death, serious harm and life-long complications.” The health department has advised any seeking help to contact the nearest emergency department or call Triple Zero (000). If some one is not breathing, the health department has advised starting CPR.

For information or hep about drug, alcohol or other substances, call Alcohol and Drug Information Service (ADIS) on 1800 250 015. This is a 24/7 service.  Web Chat with an ADIS counsellor is available Monday-Friday, 8.30am-5pm (AEST).





© Star Observer 2022 | For the latest in lesbian, gay, bisexual, transgender, queer and intersex (LGBTIQ) news in Australia, be sure to visit starobserver.com.au daily. You can also read our latest magazines or Join us on our Facebook page and Twitter feed.